MAUDE Adverse Event Report: ALLERGAN (PRINGY) VOLBELLA WITH LIDOCAINE; IMPLANT, DERMAL, FOR AESTHETIC USE

ALLERGAN (PRINGY) VOLBELLA WITH LIDOCAINE; IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 96183
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nodule (4551)
Date of Event 05/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Healthcare professional reported injecting a patient in the lips with half a syringe of juvéderm volbella® xc.Four months later, the patient was injected in the lips with another half of a syringe of juvéderm volbella® xc.A month later, the patient reported ¿tender and painful nodules¿ on the lips.The patient was prescribed a medrol dosepak, which worked but once it ceased, the event returned.Eleven days later, the patient was prescribed another medrol dosepak and doxycycline.After 2 week, the patient¿s lips were ¿less inflamed,¿ but the event would return after ceasing medication.The patient was treated that day with 2 vials of hylenex and prescribed more doxycycline.Three weeks later, it was noted that the patient had no redness and less inflamed lips, but the nodules remained.The patient reported ¿swelling¿ the next day.After 7 weeks, the nodules were no longer visible, but the patient reported that a different area of their lips would ¿swell¿ every couple of days and ¿las a couple of hours." the patient was treated that day with 2 vials of hylenex.After 2 weeks, the patient reported that ¿random swelling¿ in the lips remained.The event is ongoing.This is the same event and the same patient reported under mdr id# 3005113652-2023-00750 (abbvie complaint #pr (b)(4)).This mdr is being submitted for the second suspect product, juvéderm volbella® xc.
 
Additional Manufacturer Narrative
Clarification to h.6.Type of investigation code: the filler was injected into the patient and is not accessible for return.The syringe was not returned for evaluation.The event is a physiological complication and analysis of the device generally does not assist abbvie in determining a probable cause for this event.Further information regarding event, product, or patient details has been requested.No additional information is available at this time.A review of the device history record has been initiated.If any new, changed or corrected information is noted, a supplemental medwatch will be submitted.This is a known potential adverse event addressed in the product labeling.
 
Additional Manufacturer Narrative
Clarification to h.6.Type of investigation code: the syringe has been discarded.
 
Event or Problem Description
Additionally, the healthcare professional reported that the patient was treated with biaxin and a medrol dosepak half a month after the hylenex and doxycycline treatment.

Brand Name
VOLBELLA WITH LIDOCAINE
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
ALLERGAN (PRINGY)
route de promery
zone artisanale de pre-mairy
pringy
Manufacturer (Section G)
ALLERGAN (PRINGY)
route de promery
zone artisanale de pre-mairy
pringy
Manufacturer Contact
terry ingram
12331-a riata trace parkway
building 3
austin, TX 78727
8479366324
MDR Report Key17747161
Report Number3005113652-2023-00751
Device Sequence Number17556176
Product Code LMH
UDI-Device Identifier10888628043565
UDI-Public10888628043565
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P110033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/14/2023
Device Catalogue Number96183
Device Lot NumberV15LB10865
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer09/19/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale